MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA062902A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Literature reviewed: comparison of bridging stent graft type in fenestrated endovascular repair of abdominal aortic aneurysms.Mazroua, m., et al.Journal of vascular surgery volume 81(4): e5.Available online 17 march 2025.The abstract highlighted a retrospective review comparing two types of balloon-expandable stents used in fenestrated endovascular aneurysm repair (fevar) procedures using commercially available cook zenith fenestrated grafts at a multihospital health care institution from 2014 to 2022.Review included 139 patients (266 target vessels), with 256/266 devices implanted in the renal arteries.Atrium icast was used exclusively until 2017.After 2017, a total of 159 gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) were implanted in the visceral arteries, and atrium icast usage decreased significantly.Technical success was 96.2% (vbx 98.1%; icast 93.5%) due to required unplanned extension rates.At one year, freedom from complications was 117 for vbx devices, and 93 for icast.Five-year results, atrium icast demonstrated better long term freedom from stent-specific complications.Patient details obtained from author: on (b)(6) 2021, one patient was implanted with a vbx devices bilaterally in the renal arteries.On (b)(6) 2023, the patient had angioplasty performed due to bilateral occlusion.As reported, recanalization failed for re-stenting.On (b)(6) 2023, a bypass procedure (external iliac artery to renal artery) was done with a 6mm dacron graft.The vbx device remains implanted.
 
Additional Manufacturer Narrative
Literature reviewed: comparison of bridging stent graft type in fenestrated endovascular repair of abdominal aortic aneurysms.Mazroua, m., et al.Journal of vascular surgery volume 81(4): e5.Available online 17 march 2025.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.H6 - code b20: devices remain implanted and therefore not available for analysis.No images enabling direct assessment of product performance were returned for evaluation.H6 - code b13: author / complainant provided limited information, which is included in the event description.The ifu was reviewed and the following statement was found to be applicable: complications and adverse events can occur when using any endovascular device.These complications include, but are not limited to: stenosis, thrombosis or occlusion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22389136
Report Number2017233-2025-06375
Device Sequence Number15722130
Product Code PRL
UDI-Device Identifier00733132637478
UDI-Public(01)00733132637478(17)240902
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/02/2024
Device Catalogue NumberBXA062902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight94 KG